Hail, Grant
- When
- May 10, 5:34 PM CST
- Where
- Grant County, 0.9 mi SE of Jenkins Ferry
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 34.211, -92.539
High pressure weakened over Arkansas, with a storm system in the Rockies finally arriving. The system brought scattered to numerous showers and thunderstorms on May 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
High pressure weakened over Arkansas, with a storm system in the Rockies finally arriving. The system brought scattered to numerous showers and thunderstorms on May 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 10, 12:53 PM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 153 PM CDT THU MAY 10 2007 .DISCUSSION... CONVECTION DEVELOPING THIS AFTERNOON AS EXPECTED...AND LIKELY POP GOOD. DID MENTION ISOLATED HEAVY RAIN...WITH PRECIP WATER VALUES CLOSE TO 1.5 INCHES. IN PLACE MOISTURE & UNSTABLE ATMOSPHERE... COMBINED WITH SOME UPPER ENERGY ROTATING AROUND THE UPPER LOW OVER N TX HELPING TO SET OFF SHOWERS & TSTMS. YESTERDAYS WEAK BOUNDARY OVER THE EASTERN PART OF AR HAS DISSIPATE. MAIN SURGE CURRENTLY OVER EASTERN OK...WITH STEERING FLOW TO THE N-NW TODAY AROUND THE UPPER LOW. SOME CONCERN CONTINUES FOR HEAVY RAIN & LOCALIZED PONDING OR MINOR FLOODING. SOUTH-CENTRAL TO SOUTH AR MAIN CONCERN AREA DUE TO LAST DAY TO TWO...AREA HAS RECEIVED 1-2 INCHES...WITH ISOLATED NEAR 3 INCH AMOUNTS. SEVERE THREAT THIS AFTERNOON SHOULD REMAIN ISOLATED AT BEST & ONLY A PULSE STORM POSSIBLE. HAVE SEEN A BIT MORE THINNING OF THE CLOUD COVER THIS AFTERNOON...SO DIFFERENTIAL HEATING WILL ADD TO INSTABILITY. && .SHORT TERM...TODAY THROUGH SUNDAY NIGHT WILL GO WITH LIKELY POP IN THE EVENING HOURS...WITH FACTORS COMING TOGETHER OVER AR AS THE UPPER LOW HAS MADE PROGRESS EAST...& ADDITIONAL ENERGY WILL PUSH ACROSS THE REGION. WILL CONTINUE TO MENTION POSSIBLE HEAVY RAIN THIS EVENING. TONIGHT...A CHANCE POP WILL BE USED...AS THE UPPER LOW IS FORECAST TO MOVE E-SE BY ALL MODELS...& SHOULD TAKE MORE OF ITS ENERGY TO LA & LOWER MS VALLEY INTO FRIDAY. FRIDAY MORNING MODELS HAVE THE UPPER LOW OVER SE TX TO SW LA...WHICH SHOULD TAKE UPPER LEVEL ENERGY FARTHER SOUTH OF AR. LOWERED POP TO CHANCE ON FRIDAY DUE TO LIMITED DYNAMICS...BUT MOISTURE...INSTABILITY STILL PRESENT OVER AR. POPS CONTINUE TO LOWER INTO SATURDAY WITH NO SYNOPTIC FEATURES...& THE UPPER RIDGE BUILDS IN OVER THE AREA FROM THE WEST. THEN LATE SATURDAY TO SUNDAY MORNING...A WEAK BOUNDARY DRIFTS IN OVER THE STATE FROM THE NE...WITH CHANCE POP EXPECTED EARLY...THEN DRYING OUT LATER SUNDAY & INTO MONDAY. GFS TEMPS GENERALLY USED WITH SOME MINOR MODIFICATIONS. && .LONG TERM...MONDAY THROUGH THURSDAY COLD FRONT WILL MOVE INTO THE AREA BY TUESDAY...AS RIDGE OVER THE SOUTHEASTERN CONUS SLOWLY MOVES EASTWARD. THERE WILL BE A CHANCE OF SHOWERS AND STORMS WITH THE FRONT AS IT SINKS THROUGH THE AREA ON TUESDAY AND WEDNESDAY. BY THURSDAY...SURFACE HIGH PRESSURE WILL BEGIN TO NOSE INTO THE REGION FROM THE NORTH...AND THE FRONT WILL MOVE SOUTH AND OUT OF THE AREA. THROUGH THE PERIOD...TEMPERATURES WILL CONTINUE TO BE WELL INTO THE 80S...THOUGH SOME COOLING WILL BE NOTED BEHIND THE FRONT ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 63 84 61 84 / 30 50 30 20 CAMDEN AR 66 85 64 86 / 30 50 30 30 HARRISON AR 60 81 60 82 / 30 50 30 20 HOT SPRINGS AR 64 84 63 85 / 30 50 30 30 LITTLE ROCK AR 65 84 64 85 / 30 50 30 30 MONTICELLO AR 66 85 66 86 / 30 50 30 30 MOUNT IDA AR 64 83 62 85 / 30 50 30 20 MOUNTAIN HOME AR 61 83 60 82 / 30 50 30 20 NEWPORT AR 64 85 62 84 / 30 50 30 30 PINE BLUFF AR 66 85 66 86 / 30 50 30 30 RUSSELLVILLE AR 63 83 62 84 / 30 50 30 20 SEARCY AR 64 84 62 85 / 30 50 30 30 STUTTGART AR 65 85 66 85 / 30 50 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 10 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE WEAK UPPER LEVEL LOW THAT HAS BEEN PLAGUING THE MID SOUTH FOR THE PAST SEVERAL DAYS WILL CONTINUE TO SLOWLY ADVANCE TOWARDS THE REGION. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ACROSS THE FORECAST AREA. WHILE PRECIPITATION COULD OCCUR AT ANYTIME...THE BEST CHANCES WILL BE DURING THE MID TO LATE AFTERNOON AT THE TIME OF MAXIMUM HEATING. THE WEATHER SYSTEM WILL EJECT SMALL UPPER LEVEL DISTURBANCES DURING THE DAY TO ENHANCE RAINFALL CHANCES. SOME OF THE STORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. OF GREATER CONCERN IS LOCALLY HEAVY RAIN. THE ATMOSPHERE REMAINS VERY MOIST AND ANY THUNDERSTORMS THAT DEVELOP WILL MOVE WILL BE VERY SLOW MOVERS DUE TO LIGHT WINDS ALOFT. THE PRECIPITATION WILL BEGIN TO TAPER OFF AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING BUT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AFOREMENTIONED UPPER LOW WILL CONTINUE TO MOVE ACROSS THE REGION FOR THE NEXT SEVERAL DAYS. RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL ARE EXPECTED TO DEVELOP DURING THE AFTERNOON DURING THE TIME OF MAXIMUM HEATING. ONCE AGAIN...A FEW OF THE STORMS COULD APPROACH SEVERE LEVELS BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. THE SYSTEM WILL FINALLY CLEAR THE REGION BY EARLY SUNDAY WITH A GENERALLY DRY FORECAST SUNDAY THROUGH TUESDAY. THE NEXT WEATHER SYSTEM WILL DROP DOWN FROM THE NORTH TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The Little Rock radar (KLZK), 74 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26718.